Meds

Hi. I'm recently diagnosed with sle. I was started on indoneticin then steroids and have now been started on hydroxychloroquin so am currently taking all 3 plus the proton pump lazasaprol (sorry for any misspelling) since I've started the hydroxy I'm suffering bad stomach and diarrhoea plus general queezyness and horrendous insomnia. Does anyone else have the same problems or am I just gonna take a while to get used to the mix? I see my rhumy next week with a view to starting the immunosuppressive as well which will mean another pill on top.

11 Replies

oldestnewest
  • I was diagnosed in Nov and only take Plaquenel. I'm not sure what the other meds are and it took me a couple of weeks to get used to the plaquenel. I'm not much help but hope you get to feeling better.

  • Yeah I think they are the same as the hydroxy

  • Hi Neiluk75,

    I am fine with a generic hydroxy but was once given the brand Quinoric which has a reputation and made me queszy. Big surprise as I don't normally suffer stomach upsets. I think it must be the coating as active ingredient is the same. Sarah

  • They say to even get the full affect of plaquenil it has to be actually taken for a whole year!!? Crazy right? But after a few weeks symptoms should get better. It works great for most.I was on it for 2 years & decided to stop it cuz I said it wasn't working. Problems I had gotten during ended up being mostly related to plaquenil. But remember, every single lupus patients different. Don't get paranoid stuff u read on here is gonna happen to you. It's hard to do. Lol good luck!! I hope u get it figured out!!

  • Not quite sure what all of your meds are but the plaquenil made me feel ill and like I was having digestive system issues for a long time. I'm on quite a few other meds along with it and Benlysta infusions. But I've learned I do best taking the plaquenil at night so I can sleep through the really bad queasiness, it also seemed to give me a lot of gas in the beginning. Like I would feel like my instetines were completely blown up and it would be painful. It's been over a year since I've been on it now. And I don't notice most of the effects anymore. I still take it before bed so I don't get the upset tummy during the day. Others have told me the use omeprazole to protect their stomachs from it. I so take that when I'm having heartburn issues. But I've read you need to take it at least 2 hours before or after the plaquenil as it hinders its ability to work. Hope that's helpful. Hang in there

  • I have the same side effects when I first started taking the hydroxy, but after several weeks they went away. Now after being on hydroxy for seven months, My symptoms have gotten so much better it's almost miraculous. It doesn't happen that way for everyone but hang in there I'm sure it will benefit you.

  • Hi, I have been on plaquenil for six months and for a year on prenisone and It hasn't stopped the vasculitis. I'm sick of pain all the time. The headaches are unbearable, my finger have vasculitis all the time. And my toes also. On top the fibromyalgia is bad. I'm just so fed up with so much pain.

  • Hi Neiluk75, I was on Chloroquin on and off for almost 25 yrs. I did get the upset stomach for a while at first but then nothing after that that I could call a side effect along with lupus side effects sometimes it's hard to tell. I thought it wasn't helping me much until they took me off of it and within a few weeks I got a bad flare. They took me off it due to eye problems. I've been struggling with this flare ever since not joint pain so much as the first short while but a kidney flare which I've been somewhat stabilized for a good 15 years. I realized that after going off the drug I sleep really well now and I used to think it was the lupus or my anxiety, who new! My specialist is wanting to know if my eye problem was the chloroquine and if it isn't, he wants to put me back on them. I will have to think long and hard if the benefit out weights the lack of sleep. I must say the sleep is going to win that battle. good luck and remember pills always affect us differently and it may go away in your case. Good luck.

  • Initially take whatever is needed to get the lupus activity suppressed, so as to minimise any permenant damage to your body. Once its under control you may be able to reduce some of the immusupprent drugs. It's taken me over ten years to get these meds reduced. I take Hydroxy and Pred. until recently I was taking MMF too. Best wishes Eddie

  • At the mo I'm on 50mg pred. Hydroxychloroquine. Indoneticin and lazasaprol. Seem to help the aches and fatigue but don't seem touch the internals. Am not enjoying the side effects of the prednisone either

  • The high dose of Pred is not unusual in the early days as its an antinflammatory, a useful stop gap until you start on the immusuppressents. Your docs will want to reduce the pred as soon as the immusupps start to kick in. Side effects are a problem. Maybe taking at diffent times of day would help?

You may also like...